Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Treated for RA. Taking methtrexate. Inflammatory markers remain elevated. Is this effect of tablet?

I have RA and have been in treatment for 3 years My RA seems refractive to most treatment but am currently on methtrexate .5 sq weekly and humira sq weekly. I also take Tarka for b/p, folic acid, vitamin D and calcium , prednisone 5 mg daily and hydro codone 5/325 q 8 hrs as needed. Over the counter meds include 2 aleve each morning. My most recent lab studies indicate elevated ALT/SGPT - 55 reference range 5-41. My inflammatory markers remain elevated. mcv is elevated- 110 reference range (80-102), elevated mch 35( 27-34) and elevated mchc 17 (10-15%) The elevated liver enzyme, mcv,mch and mchc are new and I was wondering if my current meds could be the culprit. Can methotrexate affect liver enzymes these values? I will be getting follow up lab this week and will discuss with my rheumatologist But wanted to get some idea of where our discussion may lead based on these labs.
Asked On : Sun, 27 May 2012
Answers:  1 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend.

Welcome to HCM.

Rise in liver enzymes can be due to Methotrexate.

Rise in MCV is mostly due to Megaloblastic/ Pernicious anemia, but other serious issues can be there.
I advise you to get:
1. Vitamin B12 Levels
2. Folate levels
3. Complete hemogram and blood picture.

Review with reports

Stay Healthy.
Answered: Mon, 31 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor